Since Suboxone (Buprenorphine) has such a long Half life, how long after taking my last 16mg should I wait before resuming my MS Contin (60mg twice daily). I have heard you could go into withdraw if on Suboxone and take a Narcotic. ??
I don't think you should have a problem with it. Although I have never been in that situation, In my opinion I would wait at least 24hrs. and then resume the MS Contin.
I would also tend to think that the Suboxone would cancel out the MS Contin because of the Suboxons drug properties.
Also, I would have thought that the Doctor would have given you some instructions on how and when to take the medications. I would ultimately contact them if you have great concerns.
Take care and good luck,
I am also on 16 mg of suboxone a day. Once I waited maybe 12 hours and took roxicet. It's 30 mg of oxycodone. I had to take 7 of them to feel any kind of relief and I don't have any documented pain problems. I don't know if you ever heard of rivea. If you take any opiates with that, like you said, you could have withdrawals and I was told if I took a painkiller, it wouldn't work. So, I guess the longer you wait since taking sub, the better the MS Contin will work.
You're trying to get off of suboxone or off of Contin? Because suboxone isn't a pain killer. It's the nice, mid to upper class way of telling people you're in a methadone clinic. If you don't have withdrawal symptoms, but still have pain, why not ask your doctor for more MS Contin? Or is the problem he won't?
I called a Pharmacist yesterday who told me Suboxone was a VERY interesting drug, here's what I know: If you took 16mg today, in an hour and a half, the Naloxone would be gone from your system. But the Buprenorphine has a half life of 37.5 hours.
Meaning, in 37.5 hours, you would still have 8mg of Buprenorphine in your body. 37.5 hours later, you would have 4mg in your body. 37.5 hours later, you would have 3mg left. 37.5 hours later, you'd have 1.5 mg left. 37.5 hours later, you'd have .75mg.
HOWEVER! And this is the weird part!! If, at any time during ALL of those hours, you take an Opiate, the Naloxone re-activates itself!!!
This pharmacist spent half an hour on the phone with me explaining all this, calling it one of the weirder drugs that there is out there.........that's for sure. I hope that info helps someone besides just me.....
I think when I was given 'rivea', the real name is naloxone. I remember seeing a woman in bad withdrawals because she took rivea and codeine after going to the dentist.
What I have read is there is also subutex, which doesn't have naloxone in it but is only usually used in the beginning because it can be addictive.
So, when I took opiates the same day as suboxone, was I just really lucky? Or maybe, when it wore off and the good feeling was gone, all the minor things I felt were really withdrawal. Hmm..very confusing but I'm only supposed to take suboxone anyway, which I have so I guess I shouldn't need to know. That was a great pharmacist. Not many would take the time to do that.
But on the subject of suboxone, I recently learned a friend's brother lives in Connecticut and over there, he has to see the dr once a week and he gets only his week supply. If he's late, he won't get it. I was surprise when I heard that. That sounds like a methadone clinic. When suboxone first came out, I read they wanted drs to give it out so an accidental pill taker who got addicted won't be standing in line with real drug addicts.
My doctor gives me a prescription like any other. I wonder what other states do it the CT way? That sounds horrible. I guess it's a way of making them want to get off it completely.
Now that you know so much about it, did he mention any long term affects?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.